MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: premarket/510(k) #: k111485, k170636.
 
Event or Problem Description
It was reported that distal tip detachment occurred.A 180x25cm fathom 16.016 perph gw was used for procedure.During the procedure, the tip of the guidewire separated.The detached tip was removed by withdrawing the base of the catheter, and it remained intact within the catheter base.The tip was ultimately retrieved from the patient in two pieces.The procedure was successfully completed using an alternative device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4: premarket/510(k) #: k111485, k170636.Device evaluated by mfr: the fathom guidewire was returned with the torquer device.Visual and microscopic inspection revealed that the distal tip was detached, which confirmed the reported observation.
 
Event or Problem Description

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22311072
Report Number2124215-2025-40219
Device Sequence Number12775664
Product Code DQX
UDI-Device Identifier08714729762553
UDI-Public(01)08714729762553(17)280315(10)36078471
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509100
Device Catalogue NumberM001509100
Device Lot Number0036078471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown